Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 25, 2006, 11:25 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 11:25 PM EDT (03:25 UTC)
- Expired
- Jun 26, 2006, 3:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 144 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 260327
FFWCTP
PAC075-107-260730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1125 PM EDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 330 AM EDT
* AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CONTINUING OVER THE AREA. ADDITIONAL RAINFALL OF
ABOUT AN INCH IS EXPECTED BETWEEN MIDNIGHT AND 2 AM...CAUSING
ADDITIONAL FLOODING PROBLEMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNVILLE...
CORNWALL...FRACKVILLE...LEBANON...MAHANOY CITY...MINERSVILLE...
MYERSTOWN...PALMYRA...POTTSVILLE...SCHUYLKILL HAVEN...ST. CLAIR AND
TAMAQUA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4023 7658 4031 7621 4049 7643 4074 7580
4089 7597 4066 7666 4056 7656 4047 7665
$$
FORECASTER:JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:41 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 9:41 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 941 PM EDT SUN JUN 25 2006 .SHORT TERM /REST OF TONIGHT/... VERY BUSY DAY WITH TROPICAL DOWNPOURS CAUSING LOCALIZED FLOODING AND EVEN A FEW ROCK SLIDES. EASTERN AREAS HIT HARDEST WITH 3 TO 5 INCHES OF RAIN FROM HARRISBURG NORTHEAST INTO SCHUYLKILL COUNTY. FLOODING REPORTED ALL THE WAY FROM FRANKLIN COUNTY UP TO SCHUYLKILL COUNTY. ANOTHER SURGE OF SHOWERS PUSHING INTO THE LOWER SUSQ VALLEY AS THE LONG CONVEYOR BELT OF MOISTURE CONTINUES. WEAK SFC FRONT FROM ABOUT CENTRAL ADAMS COUNTY UP THROUGH HARRISBURG TO BETWEEN AVP AND MPO...IS EXPECTED TO SLOWLY LIFT NORTHWARD OVER THE NEXT DAY OR SO BRINGING THE FOCUS OF OCCASIONAL SHOWERS AND HEAVIER DOWNPOURS NORTH WITH IT. THIS SHUD ALLEVIATE SOME OF THE THREAT FOR HEAVY RAIN OVER SOUTHEASTERN SECTIONS TOMORROW AND SHIFT THE FOCUS INTO CENTRAL AND WESTERN PA. DOESNT LOOK LIKE WE WILL BE OUT OF THE WOODS UNTIL POSSIBLY WEDNESDAY AS THE DEEP FEED OF TROPICAL MOISTURE IS FORECAST TO REMAIN IN PLACE...BUT ACTIVITY SHUD BECOME MORE SCATTERED IN NATURE AS THE REAL LOW LEVEL FOCUS SLIDES OUT OF THE AREA. LA CORTE && .PREV DISCUSSION... /ISSUED 258 PM EDT SUN JUN 25 2006/ SHORT TERM /THROUGH SUNDAY NIGHT/... AS ADVERTISED...RAIN HAS OVERSPREAD THE ENTIRE CWA WITH THE PIPELINE EXTENDING SOUTH INTO THE CAROLINAS. SURFACE LOW PRESSURE OVER NORTHERN FLORIDA HAS A TROUGH EXTENDING NORTH INTO THE EASTERN GREAT LAKES. AN UPPER LOW ORGANIZING OVER EASTERN IOWA WILL PROVIDE THE INFLUX OF MOISTURE AT THE UPPER LEVELS. THIS...ALONG WITH A SERIES OF SHORTWAVES...WILL BRING STEADY LIGHT TO MODERATE RAIN OVERNIGHT. THUNDERSTORMS HAVE BEEN CONFINED TO THE FAR EASTERN EDGE OF THE STEADY RAIN WHERE DEWPOINTS HAVE ROCKETED INTO THE 70S. SPOTTER REPORTS FROM AREAS RECEIVING HEAVY RAIN INDICATE THAT 1 TO 3 INCH AMOUNTS WILL BE COMMON OVERNIGHT IN THE TROPICAL AIRMASS. TEMPERATURES WILL HOLD IN THE MID TO UPPER 60S PARALLEL WITH THE DEWPOINTS TONIGHT. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO 6 AM FOR ALL COUNTIES EXCEPT THE FAR NORTHWEST. THIS SEEMS REASONABLE BASED ON THE CURRENT RADAR AND SPOTTER REPORTS. LONG TERM /MONDAY THROUGH SUNDAY/... WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE EXTENDED AS A TROUGH AT 500 MB REMAINS OVER LAKE MICHIGAN AND A 595 DM HIGH ANCHORS OFF THE NEW ENGLAND SEABOARD. THIS WILL SANDWICH THE REGION UNTIL THE HIGH WEAKENS AND THE TROUGH OPENS UP BY MID WEEK. THE MAIN PLUME OF MOISTURE WILL SHIFT WEST ON MONDAY AND BE CENTERED OVER THE WESTERN HALF OF THE FORECAST AREA. THIS AXIS WILL MOVE EAST ON TUESDAY OVERSPREADING THE ENTIRE AREA AGAIN AS THE TROUGH OPENS UP AND THE BLOCKING HIGH WEAKENS OFF OF THE ATLANTIC COAST. THE TROUGH OVER THE GREAT LAKES WILL REMAIN THROUGH THE END OF THE WEEK SO A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS. AVIATION... MOST AIRPORTS THIS AFTERNOON HAVE BEEN IFR DUE TO VISIBILITIES IN RAIN AND FOG. CEILINGS HAVE REMAINED IN THE MVFR CATEGORY. EXPECT CEILING TO DROP TO IFR AND TEMPO LIFR OVERNIGHT AND RAIN CONTINUES AND DEWPOINTS RISE TO NEAR 70 IN ALL LOCATIONS. WINDS WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST PERIOD. IT APPEARS THAT IT WILL BE A FEW DAYS BEFORE CONDITIONS IMPROVE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ006-010>012-017>019-024>028-033-037- 041-042-045-046-049>053 UNTIL 8 PM MONDAY. FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 6 AM MONDAY. &&
Hazardous weather outlook, Jun 25, 4:39 PM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 PM EDT SUN JUN 25 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-262045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 PM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR ALL OF CENTRAL PENNSYLVANIA...EXCEPT FOR WARREN AND MCKEAN COUNTIES... WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 PM MONDAY ACROSS THE CENTRAL SUSQUEHANNA RIVER VALLEY...CENTRAL AND NORTHERN MOUNTAINS AND LAUREL HIGHLANDS... AREAS NOT IN THE FLOOD WATCH ARE MCKEAN AND WARREN COUNTY IN NORTHWESTERN PENNSYLVANIA...AND THE LOWER SUSQUEHANNA VALLEY. ADDITIONAL RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM 1 TO 2 INCHES ON MONDAY. PLEASE REFER TO PHLFFACTP FOR INFORMATION PERTAINING TO THE SPECIFIC AREAL EXTENT AND VALID TIMES OF THE FLASH FLOOD WATCHES. THE NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT NORTH AND WEST BECOMING LOCATED FROM NEAR PITTSBURGH TO ELMIRA BY LATE MONDAY. THIS MAY BRING A TEMPORARY LULL IN THE WIDESPREAD HEAVY RAIN MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER DISTURBANCE WILL MOVE NORTH AND BRING MORE TROPICAL DOWNPOURS TO THE REGION TUESDAY AFTERNOON AND NIGHT...LEADING TO ANOTHER POTENTIAL ROUND OF FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR MORE...ALONG WITH ANY FLOODING ALONG STREAMS. LAMBERT
In the hours before
Local storm report, Jun 25, 5:48 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FKOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
&&
JJLLocal storm report, Jun 25, 8:11 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
811 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
&&
JJLLocal storm report, Jun 25, 10:12 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0600 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
&&
PAJLocal storm report, Jun 25, 10:18 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1018 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0600 PM FLASH FLOOD PALMYRA 40.31N 76.60W
06/25/2006 LEBANON PA EMERGENCY MNGR
REPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
&&
JJLLocal storm report, Jun 25, 10:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1034 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0600 PM FLASH FLOOD PALMYRA 40.31N 76.60W
06/25/2006 LEBANON PA EMERGENCY MNGR
REPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
1015 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA EMERGENCY MNGR
WATER RESCUE NEEDED ON MATAMORAS VALLEY ROAD
1030 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/25/2006 LANCASTER PA TRAINED SPOTTER
WATER ACROSS RTE 741 IN LAMPETER
&&
JJLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:35 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 25, 10:26 PM EDT | Flash Flood Warning | CTP | Adams, York | 5 hr |
| Jun 26, 5:08 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 26, 2:23 PM EDT | Flash Flood Warning | CTP | Adams, York | 6 hr |
| Jun 26, 7:00 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.